Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Houston/Galveston, TX

May 28, 2007Brazoria County, Harris County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 28, 2007, 12:33 PM CDT for Brazoria County, Harris County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 12:33 PM CDT (17:33 UTC)
Expired
May 28, 2007, 3:30 PM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

Counties Brazoria County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 33 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 281735
FFWHGX
TXC039-201-282030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1233 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRAZORIA COUNTY IN SOUTHEAST TEXAS
  HARRIS COUNTY IN SOUTHEAST TEXAS

* UNTIL 330 PM CDT

* AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER
  BRAZORIA AND HARRIS COUNTIES. RAINFALL AMOUNTS OF 1 TO 3 INCHES
  HAVE FALLEN IN THE LAST 2 HOURS...WITH AN ADDITIONAL 1 TO 3
  INCHES OF RAIN LIKELY THROUGH MID AFTERNOON.

* FLOODING IS EXPECTED IN OR NEAR...
THE METRO HOUSTON AREA...CLEAR LAKE...CHOCOLATE 
BAYOU...BUSH-INTERCONTINENTAL AIRPORT...ADDICKS...WEST 
COLUMBIA...WEBSTER...SPRING VALLEY...SOUTHSIDE PLACE...
SOUTH HOUSTON...SHELDON...PINEY POINT VILLAGE...
PEARLAND...PASADENA...MANVEL...LIVERPOOL...LAKE JACKSON...
LA PORTE...JERSEY VILLAGE...JACINTO CITY...IOWA COLONY...
HUMBLE...HIGHLANDS...HEDWIG VILLAGE...GALENA PARK...DEER 
PARK...DANBURY...CROSBY...CLOVERLEAF...CHANNELVIEW...BRAZORIA...
BONNEY...BELLAIRE...BAYTOWN...BARRETT...ANGLETON...ALVIN AND ALDINE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS.
ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND
HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2970 9494 2972 9498 2970 9504 2969 9499
      2954 9510 2957 9523 2946 9526 2920 9521
      2895 9561 2917 9572 2958 9537 2980 9579
      3005 9589 3005 9540 3001 9523 3006 9507

$$
1 follow-up statement
000 
WGUS74 KHGX 281948
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
247 PM CDT MON MAY 28 2007

TXC039-201-282030-
HARRIS TX-BRAZORIA TX-
247 PM CDT MON MAY 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
BRAZORIA AND HARRIS COUNTIES...

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS OVER BRAZORIA AND HARRIS 
COUNTIES. VERY HEAVY RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE 
NOTED OVER CENTRAL BRAZORIA COUNTY IN THE VICINITY OF BONNEY...
ANGLETON...DANBURY...AND LAKE JACKSON. OVER HARRIS COUNTY AND METRO 
HOUSTON...RAINFALL RATES HAD DECREASED SIGNIFICANTLY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLOOD WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 7 PM CDT.

PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY
SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2970 9494 2972 9498 2970 9504 2969 9499
      2954 9510 2957 9523 2946 9526 2920 9521
      2895 9561 2917 9572 2958 9537 2980 9579
      3005 9589 3005 9540 3001 9523 3006 9507

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:16 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 28, 9:16 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
916 AM CDT MON MAY 28 2007

.DISCUSSION...
WILL UPDATE THE FORECAST TO EXPAND THE FLOOD WATCH UNTIL 00Z FOR
THE ENTIRE CWA...AND ALSO BOOST POPS TO 80 PCT. 12Z ANALYSIS SHOWS
STRONG DIFFLUENCE AT THE 300 MB LEVEL IN RESPONSE TO TROUGH JUST
TO THE WEST. INFLUX OF DEEPER MOISTURE OFF THE GULF COMBINED WITH
VERY LOW CONVECTIVE TEMPS (MID/UPPER 70S) WILL KEEP ROUNDS OF
SHRA/TSRA GOING FOR THE REMAINDER OF THE DAY. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED TOTALS OF 3 TO 5 INCHES
EXPECTED BY EARLY EVENING. THE AREA OF MOST CONCERN WILL CONTINUE
TO BE OUR WESTERN THIRD WHICH HAS SEEN THE HIGHEST RAINFALL
AMOUNTS OVER THE LAST FEW DAYS. ACTIVITY WILL BE MOSTLY DIURNALLY
DRIVEN AND EXPECT A SIGNIFICANT DECREASE IN TSRA COVERAGE AROUND
SUNSET.

&&

.PREV DISCUSSION... /ISSUED 536 AM CDT MON MAY 28 2007/

DISCUSSION...
BASED ON CURRENT RADAR TRENDS...COOLING CLOUD TOPS PER SATELLITE LOOPS
AND 06Z MODEL GUIDANCE...HAVE UPDATED THE FORECAST PRODUCTS FOR TODAY
TO GO WITH LIKELY RAIN CHANCES FOR ALL INLAND AREAS...SLIGHTLY COOLER
AFTERNOON HIGH TEMPERATURES AND HIGHER QPF VALUES. NO CHANGES HAVE BEEN
MADE TO THE FLOOD WATCH...STILL IN EFFECT UNTIL 5 PM FOR LOCATIONS ROUGHLY
ALONG AND WEST OF A LINE FROM MADISONVILLE TO SEALY TO MATAGORDA. 42

PREV DISCUSSION... /ISSUED 326 AM CDT MON MAY 28 2007/

DISCUSSION...
WEAK UPPER TROUGH PERSISTS ACROSS THE STATE THIS MORNING. THE SLIGHT
EASTWARD MOVEMENT OF THIS SYSTEM SINCE THIS TIME YESTERDAY SHOULD
PLACE PORTIONS OF SOUTHEAST TEXAS AT A BETTER RISK FOR LOCALLY HEAVY
RAINFALL TODAY. REMNANTS OF AN MCS OFF THE CENTRAL AND LOWER TEXAS COAST
ARE PROBABLY HAVING AN INFLUENCE ON SHOWER/THUNDERSTORM DEVELOPMENT
SO FAR...AND ITS HARD TO TELL WHAT AFFECT (IF ANY) THIS WILL HAVE
ON DEVELOPMENT LATER TODAY. SCATTERED SHOWERS HAVE BEGUN TO DEVELOP
ACROSS PORTIONS OF OUR WESTERN COUNTIES WITH THE GREATEST CONCENTRATION
BEGINNING TO SET UP JUST OUTSIDE OUR CWA. PORTIONS OF THIS AREA HAVE
RECEIVED THE MOST RAIN OVER THE PAST SEVERAL DAYS AND IS WHERE OUR
CURRENT FLOOD WATCH REMAINS IN EFFECT. WILL KEEP THIS WATCH GOING
TODAY...ROUGHLY ALONG AND WEST OF A LINE FROM MADISONVILLE TO SEALY
TO MATAGORDA. IF THE NEXT MCS DOES NOT DEVELOP NEAR US AND THE EXPECTED
LOCALLY HEAVY RAINFALL DOES NOT MATERIALIZE TODAY...THE DAY CREW WILL
LIKELY BE ABLE TO CANCEL THE WATCH. FOR TUESDAY AND WEDNESDAY...WILL
CONTINUE TO FORECAST SLIGHTLY HIGHER POPS ACROSS OUR EASTERN COUNTIES
AS THE WEAK TROUGH AXIS MOVES FURTHER OFF TO THE EAST. FOR THURSDAY
AND FRIDAY...IT LOOKS LIKE THE AREA SHOULD GET A DAILY CHANCE OF SHOWERS
AND THUNDERSTORMS. FOR TEMPERATURES...ANTICIPATE LITTLE CHANGE THROUGHOUT
THE WEEK. 42

AVIATION...
SATELLITE AND RADAR IMAGES INDICATE SHOWERS DEVELOPING ACROSS
SOUTHWEST PORTIONS OF THE CWA AND JUST WEST OF THE CWA THIS
MORNING. CEILINGS WERE NEAR 13000FT AT KIAH AND KHOU. LIKELY TO
SEE VFR CONDITIONS AGAIN THIS MORNING BEFORE 15Z EXCEPT ACROSS
WESTERN PORTIONS OF SOUTHEAST TX WHERE CONVECTION CONTINUES TO
DEVELOP. WITH 500MB SHORTWAVE TROUGH ACROSS CENTRAL TX...LAPSE
RATES SHOULD CONTINUE TO BE STEEP ENOUGH FOR SHOWERS TO DEVELOP IN
THE VICINITY BEFORE 15Z AND THUNDERSTORMS IN THE VICINITY AFTER
15Z. WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES TODAY...HEAVY
RAIN CAN BE EXPECTED WITH SH/TS. EXPECT MVFR CONDITIONS AFTER 15Z
THROUGH 00Z WITH BRIEF IFR CONDITIONS AS HEAVY RAIN REDUCES
VISIBILITIES IN THE VICINITY. 32

MARINE...
SEAS WERE NEAR 4 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS AT
BUOY035 AND NEAR 6 FEET WITH SOUTHEAST WINDS NEAR 17 KNOTS AT
BUOY019. WILL CONTINUE SCEC FOR THE FAR OFFSHORE WATERS THIS
MORNING BUT SEAS SHOULD DIMINISH SOMEWHAT THIS AFTERNOON AS THE
PRESSURE GRADIENT WEAKENS SLIGHTLY ACROSS THE WESTERN GULF OF
MEXICO TODAY. HIGH PRESSURE ACROSS THE EASTERN U.S. AND LOW
PRESSURE ACROSS NORTHWEST TX WILL CONTINUE TO PROVIDE A PERSISTENT
ONSHORE FLOW THROUGH THE NEXT COUPLE OF DAYS. THE PRESSURE
GRADIENT IS EXPECTED TO CONTINUE TO WEAKEN WEDNESDAY AND REMAIN
RELATIVELY WEAK THROUGH THE REST OF THE PERIOD AS THE RIDGE ALONG
THE EASTERN U.S. COAST SHIFTS EASTWARD. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      80  68  83  68  85 /  80  30  50  30  40
HOUSTON (IAH)              80  69  82  69  85 /  80  40  60  30  50
GALVESTON (GLS)            80  74  82  74  82 /  80  40  50  30  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...35
Hazardous weather outlook, May 28, 9:21 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
921 AM CDT MON MAY 28 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-291200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
921 AM CDT MON MAY 28 2007

...FLOOD WATCH FOR ALL OF SOUTHEAST TEXAS TODAY...
...LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OVER SOUTHEAST
TEXAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
TEXAS TODAY AS AN APPROACHING UPPER LEVEL TROUGH COMBINES WITH A
MOIST AND UNSTABLE AIRMASS IN PLACE. WIDESPREAD RAINFALL AMOUNTS
OF 1 TO 2 INCHES...WITH ISOLATED TOTALS OF 3 TO 5 INCHES CAN BE
EXPECTED THROUGH THIS EVENING.

A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS UNTIL 7 PM
CDT. ADDITIONAL HEAVY RAIN FALLING ON ALREADY SATURATED GROUND
WILL HAVE THE POTENTIAL TO CAUSE SIGNIFICANT FLOODING IN AND
AROUND THE FLOOD WATCH AREA.

.DAYS TWO AND THREE...TUESDAY AND WEDNESDAY

A SLOW MOVING UPPER LEVEL TROUGH WILL COMBINE WITH DEEP MOISTURE TO
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST
TEXAS...ESPECIALLY ON TUESDAY. THE STORMS WILL BE SLOW MOVING...WITH
TRAINING LIKELY. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE. THE
THREAT FOR THE HEAVIEST RAINFALL IS EXPECTED TO BE LOCATED OVER
THE EASTERN HALF OF SOUTHEAST TEXAS.

.DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:30 AM CDTFlash Flood WarningHGXJackson60 min
May 28, 12:31 PM CDTMarine Weather StatementHGX7 hr
May 28, 3:01 PM CDTFlash Flood WarningHGXColorado119 min
May 28, 3:20 PM CDTFlash Flood WarningHGXBrazoria115 min
May 28, 5:12 PM CDTFlash Flood WarningHGXBrazoria2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.